RUSSIAN JOURNAL OF EARTH SCIENCES, VOL. 20, ES4007, doi:10.2205/2020ES000735, 2020

Kinematics of interacting solitons in two-dimensional space

L. A. Ostrovsky, Y. A. Stepanyants


A simple kinematic approach to the description of interaction between solitons is developed. It is applicable to both integrable and non-integrable two-dimensional models, including those commonly used for studying surface and internal oceanic waves. This approach allows obtaining some important characteristics of the interaction between solitary waves propagating at an angle to each other. The developed theory is validated by comparison with the exact solutions of the Kadomtsev-Petviashvili equation and then applied to the observed interaction of solitary internal waves in a two-layer fluid within the two-dimensional Benjamin-Ono model.

Received 8 June 2020; accepted 12 June 2020; published 12 July 2020.

      Powered by MathJax

Citation: Ostrovsky L. A., Y. A. Stepanyants (2020), Kinematics of interacting solitons in two-dimensional space, Russ. J. Earth Sci., 20, ES4007, doi:10.2205/2020ES000735.

Generated from LaTeX source by ELXfinal, v.2.0 software package.